MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT4
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported during intraocular lens (iol) implant procedure, that lens could not be placed because it was stuck.Additional information has been received and stated that the lens was stuck in the opening of the main port.The surgery was completed on the same day using a backup iol.There was patient contact.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned in the lens case for evaluation.Solution is dried on the lens.The lens was cleaned with klrp for further evaluation.A crack is observed on the optic near one of the gusset areas.A dimensional inspection was performed.The lens dimensions are acceptable (plan view) using an approved template.The cartridge was not returned for evaluation.Product history records were reviewed, and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and handpiece.Two viscoelastics were indicated, only one is qualified for this lens with the qualified cartridge combinations.The product investigation could not identify a root cause for the reported complaint of lens stuck in the cartridge.The lens was returned in the lens case.The cartridge was not returned.The lens dimensions are acceptable (plan view) using an approved template.Two viscoelastics were indicated, only one is qualified for this lens with the qualified cartridge combinations.Company foldable intraocular lens (iol)s are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The instructions for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Corrected information was provided in h.11.On the previous supplemental medical device record conclusion code of 4315- d 15 was missed to submit.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22520158
Report Number1119421-2025-01946
Device Sequence Number8079391
Product Code MJP
UDI-Device Identifier00380652250467
UDI-Public(01)00380652250467(17)280430(11)230503(10)15633755
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN6AT4
Device Catalogue NumberSN6AT4.220
Device Lot Number15633755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer07/25/2025
10/03/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/13/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL INJECTOR.; MONARCH III IOL CARTRIDGE D.
Patient SexUnknown